Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My upper legs muscles do not stretch. Could this be due to promethazine injection?

Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5165 Questions

default
Posted on Wed, 27 Nov 2013 in Bones, Muscles and Joints
Question: I suffer from upper legs muscles that do not stretch I think may be due to years of the use of promethaseine injections. what is happening to my muscles?
doctor
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: Promethazine causes chemical irritation Detailed Answer: Hello I have studied your case. Promethazine Injection can cause severe chemical irritation and damage to tissues regardless of the route of administration. Irritation and damage can result from perivascular extravasation, unintentional intra-arterial injection, and intraneuronal or perineuronal infiltration. Another possibility of Neuroleptic Malignant Syndrome. Clinical manifestations of NMS are hyperpyrexia, muscle rigidity, altered mental status and evidence of autonomic instability (irregular pulse or blood pressure, tachycardia, diaphoresis and cardiac dysrhythmias I will advise to reduce dose of Promethazine. If you improve your immunity by healthy and fresh diet with high natural anti-oxidant then recovery is possible. I will advise you to take neurotropics like methylcobalamine for improving nerve and muscle function. Many of my patients with multiple diseases find great relief by doing yoga, Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaibhav Gandhi 7 hours later
I have not had any injections for over two years so I would guess that the damage is perminant. I find I have less movement as I get older. I can not kneel therefore yoga is impossible infact I have much trouble walking now. Would the medication you have suggested improve my condition? I was given promethazine and pethadeine injections for years for severe migraine. Both of which I no longer have administered.
doctor
Answered by Dr. Vaibhav Gandhi 14 hours later
Brief Answer: Yes medication will improve condition Detailed Answer: Hello again Yes medication will improve condition and you will be better than before,you will need to consult orthopaedic doctor to examine your joint and rule out arthritis. There are various postures in yoga so those which are possible for you ,you can do those. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Arthritis

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

Hello Sir, My mother is suffering from Cardiomegaly . Her case history is, she has chronic rheumatoid arthritis and she is taking leflunomide , methatroxate and some steroids. Now, in the recent X-ray , it is found that she has cardiomegaly(mild). How dangerous is it and what is the treatment and life expectancy and what care should be taken for this. I am in Australia and planning to call her over here, can I? Thanks Heaps! Kind Regards, Bhaumik

doctor1 MD

hi i am a 24 year old male i currently have a mucus discharge that is really annoying on my day to day life i am a vegetarian and take a mens multi vitamin as well as Lakota for my arthritis and a calcium pill and a iron supplement with a whey protein powder what should i do i even refrain from anal sex at the moment i have had it for almost two weeks now

doctor1 MD

i had an aaa test and was negative- pulsation is visible on chest/abdomen left side- i have psoriatic arthritis, had endometroid cancer, mass successfully removed in 09. pcp feels no swelling in area, could this be a gastric thing? also lately have had losartan doubled due to increased b/p-

doctor1 MD

why would hypermedia show up in bone scan- it was for a shoulder doctor but hyperaemia showed up in the plevis- the ortho doctor did not comment because he was looking for shoulder so what does hypermedia mean in a bone scan -

doctor1 MD

Hi I have been having extremely sore joints, My left hand is in constant pain, my right arm hurts when I try to lifts it up. My knees are extremely paintful even when I'm resting trying to sit down and get up is extremely painful. This morning my...

doctor1 MD

i have numbness in the balls of my feet and pain and discomfort. the pain gets really bad when i elevate my feet when i go to bed at night. this has been going on for two years plus. I have been to several pediatrist and neurologist and no one can...